Stable reduction of three point covers
Journal de théorie des nombres de Bordeaux, Volume 17 (2005) no. 1, p. 405-421

This note gives a survey of some recent results on the stable reduction of covers of the projective line branched at three points.

Cette note est un survol des résultats récents sur la réduction semi-stable des revêtements de la droite projective ramifiés en trois points.

@article{JTNB_2005__17_1_405_0,
     author = {Wewers, Stefan},
     title = {Stable reduction of three point covers},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux 1},
     volume = {17},
     number = {1},
     year = {2005},
     pages = {405-421},
     doi = {10.5802/jtnb.498},
     mrnumber = {2152232},
     zbl = {1093.14038},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2005__17_1_405_0}
}
Wewers, Stefan. Stable reduction of three point covers. Journal de théorie des nombres de Bordeaux, Volume 17 (2005) no. 1, pp. 405-421. doi : 10.5802/jtnb.498. http://www.numdam.org/item/JTNB_2005__17_1_405_0/

[1] A. Abbes, Réduction semi–stable des courbes d’après Artin, Deligne, Grothendieck, Mumford, Saito, Winters,.... Courbes semi-stables et groupe fondamental en géometrie algébrique (J.-B. Bost, F. Loeser, and M. Raynaud, eds.), Prog. in Math., vol. 187, Birkhäuser, 2000, 59–108. | MR 1768094 | Zbl 0978.14031

[2] S. Beckmann, Ramified primes in the field of moduli of branched coverings of curves. J. of Algebra 125 (1989), 236–255. | MR 1012673 | Zbl 0698.14024

[3] G.V. Belyi, On Galois extensions of a maximal cyclotomic field. Math. USSR Izw. 14 (1980), no. 2, 247–256. | MR 534593 | Zbl 0429.12004

[4] I.I. Bouw, S. Wewers, Stable reduction of modular curves. Modular curves and abelian varieties (J. Cremona et.al., ed.), Progress in Math., no. 224, Birkhäuser, 1–22. | MR 2058639 | Zbl 02164171

[5] R.F. Coleman, On the components of X 0 (p n ). J. Number Theory 110 (2005), no. 1, 3–21. | MR 2114670 | Zbl 02142233

[6] P. Dèbes, J.-C. Douai, Algebraic covers: Field of moduli versus field of definition. Ann. Sci. École Norm. Sup. 30 (1997), 303–338. | Numdam | MR 1443489 | Zbl 0906.12001

[7] P. Deligne, D. Mumford, The irreducibility of the space of curves of given genus. Publ. Math. IHES 36 (1969), 75–109. | Numdam | MR 262240 | Zbl 0181.48803

[8] P. Deligne, M. Rapoport, Les schémas de modules de courbes elliptiques. Modular functions of one variable II, LNM, no. 349, Springer-Verlag, 1972, 143–316. | MR 337993 | Zbl 0281.14010

[9] B. Edixhoven, Minimal resolution and stable reduction of X 0 (N). Ann. Inst. Fourier 40 (1990), no. 1, 31–67. | Numdam | MR 1056773 | Zbl 0679.14009

[10] A. Grothendieck, Revêtement étales et groupe fondamental (SGA I). LNM, no. 224, Springer–Verlag, 1971. | MR 354651

[11] Y. Henrio, Arbres de Hurwitz et automorphismes d’ordre p des disques et des couronnes p-adic formels. To appear in: Compositio Math., available at arXiv:math.AG/0011098, 2000.

[12] —, Disque et couronnes ultramétriques. Courbes semi-stables et groupe fondamental en géometrie algébrique (J.-B. Bost, F. Loeser, and M. Raynaud, eds.), Prog. in Math., vol. 187, Birkhäuser, 2000, 7–18. | MR 1768107

[13] B. Köck, Belyi’s theorem revisited. arXiv:math.AG/0108222.

[14] C. Lehr, M. Matignon, Wild monodromy and automorphisms of curves. Proceedings of the 2003 Workshop on Cryptography and Related Mathematics, Chuo University, 2003, available at http://www.math.u-bordeaux.fr/~matignon.

[15] Q. Liu, Reduction and lifting of finite covers of curves. Proceedings of the 2003 Workshop on Cryptography and Related Mathematics, Chuo University, 2003, available at http://www.math.u-bordeaux.fr/liu, 161–180.

[16] G. Malle, B. H. Matzat, Inverse Galois theory. Monographs in Mathematics, Springer, 1999. | MR 1711577 | Zbl 0940.12001

[17] F. Orgogozo, I. Vidal, Le théorèm de spécialisation du groupe fondamental. Courbes semi-stables et groupe fondamental en géometrie algébrique (J.-B. Bost, F. Loeser, and M. Raynaud, eds.), Prog. in Math., vol. 187, Birkhäuser, 2000, 169–184. | MR 1768100 | Zbl 0978.14033

[18] M. Raynaud, p-groupes et réduction semi-stable des courbes. Grothendieck Festschrift III (P. Cartier, ed.), Progress in Math., no. 88, Birkhäuser, 1990, 179–197. | MR 1106915 | Zbl 0722.14013

[19] —, Revêtement de la droite affine en caractéristique p>0 et conjecture d’Abhyankar. Invent. Math. 116 (1994), 425–462. | MR 1253200 | Zbl 0798.14013

[20] —, Spécialisation des revêtements en caractéristique p>0. Ann. Sci. École Norm. Sup. 32 (1999), no. 1, 87–126. | Numdam | MR 1670532

[21] L. Schneps (ed.), The grothendieck theory of dessins d’enfants. London Math. Soc. Lecture Note Series, no. 200, Cambridge Univ. Press, 1994. | MR 1305393 | Zbl 0798.00001

[22] H. Völklein, Groups as Galois groups. Cambridge Studies in Adv. Math., no. 53, Cambridge Univ. Press, 1996. | MR 1405612 | Zbl 0868.12003

[23] S. Wewers, Formal deformations of curves with group scheme action. arXiv:math.AG/0212145, to appear in: Ann. Inst. Fourier. | Numdam | MR 2157165 | Zbl 1079.14006

[24] —, Deformation of tame admissible covers of curves. Aspects of Galois theory (H. Völklein, ed.), London Math. Society Lecture Notes Series, no. 256, Cambridge Univ. Press, 1999, 239–282. | MR 1708609 | Zbl 0995.14008

[25] —, Reduction and lifting of special metacyclic covers. Ann. Sci. École Norm. Sup. 36 (2003), 113–138. | Numdam | MR 1987978 | Zbl 1042.14005

[26] —, Three point covers with bad reduction. J. Amer. Math. Soc. 16 (2003), no. 4, 991–1032. | MR 1992833 | Zbl 1062.14038